Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 120, NWS Mobile, AL

August 11, 2007Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 11, 2007, 4:47 PM CDT for Escambia County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2007, 4:47 PM CDT (21:47 UTC)
Expired
Aug 11, 2007, 5:20 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Escambia County, AL

The radar

The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 112147
SVRMOB
ALC053-112230-
/O.NEW.KMOB.SV.W.0120.070811T2147Z-070811T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
447 PM CDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF BREWTON...

* UNTIL 530 PM CDT

* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  APPLETON...OR ABOUT 11 MILES NORTH OF BREWTON...AND MOVING SOUTH AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KIRKLAND BY 455 PM CDT...
  6 MILES EAST OF FOSHEE BY 505 PM CDT...
  BREWTON AND 8 MILES WEST OF ROCK HILL BY 510 PM CDT...
  EAST BREWTON AND 6 MILES EAST OF OSAKA BY 515 PM CDT...
  KEEGO BY 520 PM CDT...

LAT...LON 3126 8703 3126 8724 3100 8725 3100 8698

$$
1 follow-up statement
000 
WWUS54 KMOB 112220
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
519 PM CDT SAT AUG 11 2007

ALC053-112229-
/O.CAN.KMOB.SV.W.0120.000000T0000Z-070811T2230Z/
ESCAMBIA AL-
519 PM CDT SAT AUG 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESCAMBIA COUNTY IS
CANCELLED...

AT 519 PM...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS 
NOW WEAKENED TO BELOW SEVERE LIMITS...THUS THE WARNING IS CANCELLED.

LAT...LON 3126 8703 3126 8724 3100 8725 3100 8698

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:40 PM CDT, 7 minutes earlier.

Area forecast discussion, Aug 11, 4:40 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT SAT AUG 11 2007

.SHORT TERM TONIGHT THROUGH TUESDAY NIGHT...UPPER LEVEL RIDGE
CONTINUES TO TAKE UP A LARGE EXPANSE FROM THE CENTRAL U.S. TO EAST
OF THE MISSISSIPPI RIVER VALLEY THROUGH THE MEDIUM RANGE. OVER THE
SOUTHEAST...UPPER LEVEL HEIGHTS ARE LOWER AS A BROAD UPPER TROF
MOVES EAST THROUGH THE MID ATLANTIC. WITH THE RIDGE MORE OF AN
INFLUENCE FOR OUR AREA...HOT WEATHER WILL BE WITH US FOR SEVERAL
MORE DAYS...ALONG WITH ISOLATED AFTERNOON THUNDERSTORMS MAINLY ALONG
AND SOUTHWEST OF I-65.

LAST NIGHTS LOWS ACROSS THE SOUTHERN HALF OF MOBILE AND BALDWIN
COUNTIES IN ALABAMA...THE SOUTHERN HALF OF ESCAMBIA COUNTY
FLORIDA...AND ALL OF SANTA ROSA AND OKALOOSA COUNTIES IN FLORIDA
WERE 80+ DEGREES LAST NIGHT...FORECAST FOR TONIGHT CALLS FOR 80+
DEGREES FOR THESE SAME AREAS TONIGHT. HEAT INDICES WILL BE 110+
DEGREES AGAIN ON SUNDAY...SO UPGRADED THE HEAT ADVISORY TO AN
EXCESSIVE HEAT WARNING THROUGH 7 PM SUNDAY. LOWS IN THE UPPER 70S
ARE FORECAST ACROSS THE INLAND SECTIONS OF THE WESTERN FLORIDA
PANHANDLE...MEETING THE CRITERIA FOR AN EXTENDED HEAT ADVISORY
THROUGH 7 PM SUNDAY. THE HEAT ADVISORY FOR AREAS FURTHER INLAND WILL
BE ALLOWED TO EXPIRE AT 7 PM THIS EVENING AS OVERNIGHT LOWS WILL BE
BELOW 78 DEGREES. THUNDERSTORMS VERY LATE THIS AFTERNOON WILL DRIFT
SLOWLY TO THE SOUTH...AND DISSIPATE DURING THE EARLY EVENING HOURS.
/22

&&

.LONG TERM WEDNESDAY THROUGH SATURDAY...NO MAJOR CHANGES MADE AT
THIS TIME...AND STILL EXPECT DRIER CONDITIONS THROUGH THE EXTENDED
/22

&&

.MARINE...A TROUGH EXTENDING FROM THE CAROLINAS TO SOUTHERN ALABAMA
WILL DRIFT TO THE COAST OVER THE WEEKEND. SOUTH OF THE TROUGH...WINDS
REMAIN GENERALLY SOUTH TO WEST. NORTH OF THE TROUGH...VARIABLE OR
LIGHT NORTH WINDS WILL PREVAIL. BY THE FIRST OF THE WEEK...THE REGION
WILL BE BETWEEN A WEAK TROUGH OVER THE INLAND AREAS...AND A RIDGE
ACROSS THE GULF. THROUGH MIDWEEK...LIGHT WESTERLY WIND WILL DOMINATE
BECOMING NORTHWEST OVER BAYS AND THE NEAR SHORE WATERS LATE EACH
NIGHT...FOLLOWED BY AN ONSHORE FLOW DURING THE AFTERNOON AND EVENING
HOURS...AND LIGHT WESTERLY ELSEWHERE. /77

&&

.FIRE...A TROUGH EXTENDING FROM THE CAROLINAS TO SOUTHERN ALABAMA
WILL DRIFT TO THE COAST OVER THE WEEKEND. SOUTH OF THE TROUGH...WINDS
ARE SOUTH TO WEST AND NORTH OF THE TROUGH...VARIABLE OR LIGHT NORTH
WINDS WILL PREVAIL. BY THE FIRST OF THE WEEK...THE REGION WILL BE
BETWEEN A WEAK TROUGH OVER THE INLAND AREAS...AND A RIDGE ACROSS THE
GULF. THROUGH MIDWEEK...LIGHT WESTERLY WIND WILL DOMINATE BECOMING
NORTHWEST NEAR THE COAST LATE EACH NIGHT...FOLLOWED BY A SOUTH WIND
DURING THE AFTERNOONS AND EVENINGS...AND LIGHT WESTERLY ELSEWHERE.
LITTLE CHANGE. NO CONCERNS ABOUT CRITERIA...EVEN WITH THE TROUGH
PUSHING OFFSHORE. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76 100  77  98 /  05  10  10  10
PENSACOLA   82  97  79  95 /  10  10  20  20
DESTIN      85  94  81  93 /  20  20  20  20
EVERGREEN   74 100  74  98 /  10  10  05  05
WAYNESBORO  69 101  71  99 /  05  05  05  05
CAMDEN      73 101  74 100 /  05  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES: AND
     INLAND ESCAMBIA.

     EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

     EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HEAT ADVISORY FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Aug 11, 2:14 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CDT SAT AUG 11 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-121915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
214 PM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 7 PM THIS EVENING WITH
A HEAT ADVISORY CONTINUING IN EFFECT THROUGH 7 PM ELSEWHERE. HEAT INDEX
ABOVE 125 DEGREES HAVE BEEN INDICATED BY MEASURED TEMPERATURES AND
DEWPOINTS IN THE OBSERVING NETWORK INCLUDING MESONET AND SOME
COOPERATIVE OBSERVER STATIONS. HEAT INDEX VALUES RANGING FROM 105 TO
115 ELSEWHERE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT TEMPERATURES TO CONTINUE INTO THE FIRST PART OF THE UPCOMING
WEEK BUT HUMIDITY VALUES ARE EXPECTED TO BE LOWER BY SUNDAY...EXCEPT
RIGHT ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 11, 2:39 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT SAT AUG 11 2007

ALZ059-FLZ003-005-112015-
ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA-
239 PM CDT SAT AUG 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...OKALOOSA
AND SANTA ROSA COUNTIES...

AT 231 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM 4 MILES SOUTH OF MCLELLAN MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MUNSON THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 11, 2:39 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT SAT AUG 11 2007

ALZ059-FLZ003-005-112015-
ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA-
239 PM CDT SAT AUG 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...OKALOOSA
AND SANTA ROSA COUNTIES...

AT 231 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF
SCATTERED THUNDERSTORMS FROM 4 MILES SOUTH OF MCLELLAN TO 5 MILES
NORTHWEST OF BIG SPRINGS MOVING EAST AT 10 MPH.

THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...THE INTERSTATE
10 AREA FROM THE ALABAMA FLORIDA LINE TO CRESTVIEW THROUGH 315 PM
CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.

THE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 11, 3:41 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CDT SAT AUG 11 2007

ALZ064-FLZ002-112115-
LOWER BALDWIN-COASTAL ESCAMBIA-
341 PM CDT SAT AUG 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND ESCAMBIA
COUNTIES...

AT 334 PM CDT NATIONAL WEATHER SERVICE RADAR DETECTED A
THUNDERSTORM NEAR THE STATE LINE AND INTERSTATE 10...MOVING
SOUTHWEST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BEULAH AND SEMINOLE THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 1:59 PM CDTExcessive Heat WarningMOBCovington, Escambia53 hr
Aug 11, 3:10 PM CDTSevere Thunderstorm WarningMOBCovington50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.